Alert archive / Tennessee / Tornado Warnings in 2021
Tornado Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Dec 11, 2021, 12:03 AM CST for Montgomery County, Stewart County, Tennessee. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 12:03 AM CST (06:03 UTC)
- Expired
- Dec 11, 2021, 12:19 AM CST
- In force
- 16 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 27 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 12:05 AM CST | TORNADO | 9 Nne Dover, TN | *** 1 INJ *** MULTIPLE TREES AND POWER LINES DOWN. MULTIPLE STRUCTURES DAMAGED CONCENTRATED IN THE 2300 BLOCK OF HIGHWAY 120 IN BIG ROCK. 1 MINOR INJURY REPORTED. |
| Dec 11, 12:14 AM CST | TORNADO | 5 N Dover, TN | EMERGENCY OPERATIONS HAS RECEIVED REPORTS OF DAMAGE AND INJURIES ON LINK ROAD AND WALKER RIDGE. 700 POWER OUTAGES WERE REPORTED ACROSS NORTHERN STEWART COUNTY. |
| Dec 11, 12:24 AM CST | TSTM WND GST 61 | 6 Nw Clarksville, TN | CLARKSVILLE OUTLAW FIELD ASOS MEASURED A PEAK WIND GUST OF 53 KNOTS / 61 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Watch | SPC | 10 hr |
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
837
WFUS54 KOHX 110603
TOROHX
TNC125-161-110630-
/O.NEW.KOHX.TO.W.0048.211211T0603Z-211211T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1203 AM CST Sat Dec 11 2021
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northern Montgomery County in Middle Tennessee...
Northeastern Stewart County in Middle Tennessee...
* Until 1230 AM CST.
* At 1202 AM CST, a confirmed large and extremely dangerous tornado
was located near Bumpus Mills and Big Rock, moving east at 60 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Bumpus Mills, Big Rock, Fort Campbell, and Clarksville.
This includes Interstate 24 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3664 8717 3660 8717 3650 8790 3660 8794
3664 8784
TIME...MOT...LOC 0602Z 250DEG 52KT 3658 8782
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
Shamburger2 follow-up statements
584
WWUS54 KOHX 110614
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1214 AM CST Sat Dec 11 2021
TNC125-161-110630-
/O.CON.KOHX.TO.W.0048.000000T0000Z-211211T0630Z/
Montgomery TN-Stewart TN-
1214 AM CST Sat Dec 11 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR NORTHERN
MONTGOMERY AND NORTHEASTERN STEWART COUNTIES...
At 1214 AM CST, a confirmed large and extremely dangerous tornado
was located 8 miles west of Fort Campbell, or near Lafayette,
Kentucky, moving northeast at 65 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Clarksville.
This includes Interstate 24 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3664 8717 3660 8717 3658 8771 3664 8774
TIME...MOT...LOC 0614Z 246DEG 55KT 3666 8762
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
Shamburger699
WWUS54 KOHX 110619
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1219 AM CST Sat Dec 11 2021
TNC125-161-110629-
/O.CAN.KOHX.TO.W.0048.000000T0000Z-211211T0630Z/
Montgomery TN-Stewart TN-
1219 AM CST Sat Dec 11 2021
...THE TORNADO WARNING FOR NORTHERN MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area into
Kentucky. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee.
Remember, a Severe Thunderstorm Warning still remains in effect for
Stewart and Montgomery Counties.
LAT...LON 3664 8717 3660 8717 3658 8771 3664 8774
TIME...MOT...LOC 0617Z 250DEG 52KT 3669 8753
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 10, 10:57 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 10, 10:57 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1057 PM CST Fri Dec 10 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Tornado Watch went out a couple of hours ago and so far, Middle TN is good shape. However, the environment is changing from one hour to the next, so things are become more and more favorable for discrete development through 2 am. Surface based instability is growing west of I-65, with 500 to 1000 J/Kg already in place. Along with puh-lenty of deep layer and low-level shear (0-1km SRHs values of 300-400), what is keeping us quiet right now is the capping inversion. From the 00Z OHX sounding, there continues to be a 750 mb cap that is keeping anything from growing out of control here at home. West of us, it is very apparent that the cap has broken and discrete supercells (already putting down a couple of large tornadoes) have developed. Latest LAPS soundings suggest that the cap is trying its darndest to erode over our far western counties (it already has in West TN), so as these storms we're seeing on radar to our west trek eastward, they should be moving into an environment favorable to maintain their strength. The current tornado-warned storm looks to miss Middle TN by a little, but there is additional development directly behind it which could threaten our western counties by midnight. The most important thing is for folks to remain weather aware and keep their phones on as they head to bed as these storms are truckin'. 50-60 mph speeds mean you may only have minutes to get to shelter in the event you go under a warning. The second round of this night is still in the works and coming together behind the storms I talked about above. We are still expecting storms to conglomerate and become a QLCS with damaging straight line wind potential, as well as isolated tornado spinups, so while this first round could come to an end by the end of the 2 am watch, we won't be out of the woods until very late tonight or tomorrow morning. && .AVIATION... 06Z TAF DISCUSSION. No real changes from the previous discussion. A line of strong to severe storms have formed out a head of the front. Damaging straight line winds...tornadoes...possible strong...and even some large hail will be possible. These storms have not cross the Tennessee River as of 05Z. Have the line reaching CKV between 06-07Z...BNA/MQY 08-09Z and CSV around 12-13Z. A wind advisory is valid from 03-08Z and this is reflected in the TAFs with gusts to 35+ kts from the southwest. In addition with such a strong gradient low level WS up to 50 kts is expected. CIGs will be LIFR-MVFR before and during the front. Skies will begin to clear and CIGs will begin to raise at CKV around 12Z BNA/MQY around 18Z and not closer to 23Z for CSV. Winds will start out southerly and become northwesterly after the FROPA. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST Saturday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, Dec 10, 2:24 PM CST, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 224 PM CST Fri Dec 10 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-112030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 224 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe storms are expected late this evening through Saturday morning. The highest threat for any tornadoes is for areas west of I-65, but all of Middle TN could see damaging straight line winds, isolated tornadoes, and hail. Storms could begin as early as 10pm and last through noon on Saturday. While brief heavy rainfall is possible, flooding is unlikely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some strong to severe storms could still be ongoing Saturday morning mainly along and east of I-65. The main threats with storms in this time frame will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:29 PM CST | Tornado Warning | OHX | Stewart | 46 min |
| Dec 11, 12:19 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Dec 11, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
| Dec 11, 1:47 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Montgomery and 2 more | 73 min |
| Dec 11, 2:03 AM CST | Tornado Warning | OHX | Houston, Humphreys, Stewart | 27 min |
| Dec 11, 2:07 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys, Perry | 38 min |
| Dec 11, 2:23 AM CST | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 37 min |
| Dec 11, 2:38 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Dec 11, 2:39 AM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 14 min |
| Dec 11, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 5 more | 58 min |
| Dec 11, 2:58 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Dec 11, 2:59 AM CST | Tornado Warning | OHX | Davidson, Williamson | 31 min |
| Dec 11, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Lewis, Marshall, Maury, Robertson and 5 more | 41 min |
| Dec 11, 3:21 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Dec 11, 3:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 46 min |
| Dec 11, 3:33 AM CST | Tornado Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Dec 11, 3:46 AM CST | Tornado Warning | OHX | Clay, Macon, Sumner, Trousdale | 44 min |
| Dec 11, 3:48 AM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 42 min |
| Dec 11, 3:50 AM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 3 more | 17 min |
| Dec 11, 3:56 AM CST | Tornado Warning | OHX | Lewis, Perry, Wayne | 13 min |
| Dec 11, 4:07 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 38 min |
| Dec 11, 4:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 4 more | 34 min |
| Dec 11, 4:33 AM CST | Tornado Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
| Dec 11, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 29 min |
| Dec 11, 5:21 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 27 min |
| Dec 11, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 36 min |
| Dec 11, 5:56 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Dec 11, 6:13 AM CST | Tornado Warning | OHX | Giles | 15 min |
| Dec 11, 6:58 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 32 min |
| Dec 11, 7:22 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 38 min |
| Dec 11, 7:35 AM CST | Tornado Warning | OHX | Grundy | 25 min |
Nearby
Tornado Warnings in Tennessee, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.